| Model Number |
4.5PCF |
| Medical Device Problem Codes |
Use of Device Problem (1670); Gas/Air Leak (2946)
| Health Effect - Clinical Codes |
Low Oxygen Saturation (2477); Unintended Extubation (4564)
| Date of Event |
11/05/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
According to the reporter, during use, the patient's spo2 decreased, and upon confirmation, the cuff pressure of the tracheostomy tube did not increase and the pilot balloon had a damage.Replacement of the tube was done, and the patient's condition was improved.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: b5, g3, h6 (imf) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during use, the patient's spo2 decreased to 85%, and upon confirmation, the cuff pressure of the tracheostomy tube did not increase and the pilot balloon had a damage.Replacement of the tube was done, and the patient's condition was improved.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the inflation line was broken at the flange connection.The inflation line was partially broken at the connector flange joint, and part of the inflation line tubing remained bonded into the flange.Functionally, an inflation/deflation test was performed using a syringe.Air was applied to the cuff and it was observed that the cuff deflated immediately.It was reported that the cuff pressure of the tracheostomy tube did not increase and the pilot balloon had a damage.The reported issue was confirmed the most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.